MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 Artificial Urinary Sphincter; Device Incontinence Mechanical/Hydraulic

BOSTON SCIENTIFIC CORPORATION AMS 800 Artificial Urinary Sphincter; Device Incontinence Mechanical/Hydraulic
Model Number 72400160
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 07/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with an artificial urinary sphincter (aus) experienced recurring incontinence, and the device stopped functioning.A surgical procedure was performed to remove and replace the entire aus system.No further patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Model number/catalog number: 72400024, batch/lot number: 0159961007, model/catalog description: balloon fgs 61-70 cm, unique identifier (udi) #: (b)(4).Model number/catalog number: 72400098, batch/lot number: 0161255017, model/catalog description: control pump fgs, unique identifier (udi) #: (b)(4).
 
Additional Manufacturer Narrative
Model number/catalog number: 72400024.Serial number: n/a.Batch/lot number: 0159961007.Model/catalog description: balloon fgs 61-70 cm.Unique identifier (udi) #: (b)(4).Model number/catalog number: 72400098.Serial number: n/a.Batch/lot number: 0161255017.Model/catalog description: control pump fgs.Unique identifier (udi) #: (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the events of urinary incontinence and mechanical malfunction or mechanical difficulty were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available the cause that contributed to the reported event cannot be established.Therefore, a conclusion code of cause not established was assigned to this investigation.

Brand Name
AMS 800 Artificial Urinary Sphincter
Common Device Name
Device Incontinence Mechanical/Hydraulic
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key50143176
Report Number2124215-2026-41914
Device Sequence Number16116487
Product Code EZY
UDI-Device Identifier00878953000718
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/25/2022
Device Model Number72400160
Device Catalogue Number72400160
Device Lot Number0160707011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2026
Supplement Date Received by Manufacturer08/20/2026
Initial Report FDA Received Date08/05/2026
Supplement Report FDA Received Date09/14/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale